Library Header Image
LSE Research Online LSE Library Services

No escape from Allais: reply to Buchak

Thoma, Johanna ORCID: 0000-0002-1364-4521 and Weisberg, Jonathan (2019) No escape from Allais: reply to Buchak. Philosophical Studies. pp. 1-8. ISSN 0031-8116

[img] Text (No escape from allais) - Accepted Version
Download (350kB)
[img] Text (NoEscapeFromAllais) - Published Version
Available under License Creative Commons Attribution.

Download (312kB)

Identification Number: 10.1007/s11098-019-01322-z


In Risk and Rationality, Buchak (Risk and rationality, Oxford University Press, Oxford, 2013) advertises REU theory as able to recover the modal preferences in the Allais paradox. In our Thoma and Weisberg (Philos Stud 174(9):2369–2384, 2017. however, we pointed out that REU theory only applies in the “grand world” setting, where it actually struggles with the modal Allais preferences. Buchak (Philos Stud 174(9):2397–2414, 2017. offers two replies. Here we enumerate a variety of technical and philosophical problems with each.

Item Type: Article
Official URL:
Additional Information: © 2019 The Authors
Divisions: Philosophy, Logic and Scientific Method
Subjects: B Philosophy. Psychology. Religion > BC Logic
Q Science > QA Mathematics
Date Deposited: 12 Jun 2019 15:36
Last Modified: 16 May 2024 02:45

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics